• Google Bookmarks
  • Twitter
  • Facebook
  • Digg
  • reddit
DHHS, Carolinas Poison Center Investigating Second Case of Severe Bleeding Related to Synthetic Cannabinoids PDF Print E-mail
State Government
By Administrator   
Thursday, 28 June 2018 10:27
State health officials are warning the public about the dangers of synthetic cannabinoids after a second case of severe bleeding following synthetic cannabinoid use was identified in North Carolina last week. This latest case, like the first one reported a little over two weeks ago, involves a resident of Durham County.
 
“This second case of severe bleeding in Durham County is evidence that these dangerous products are still out there,” said State Epidemiologist Dr. Zack Moore. “The best way to protect yourself is by not using any synthetic cannabinoids.”
 
Synthetic cannabinoids, also known as fake weed, K2 or Spice, are drugs that are made to act on the same part of the brain as the active ingredient in marijuana. Since March 2018, more than 200 people in Illinois and multiple other states have suffered the same bleeding condition following use of synthetic cannabinoids contaminated with brodifacoum, a poison that has been used to kill rats and mice.
 
In one of the two cases identified in North Carolina, use of a product named Blue Giant was reported, but products with many different names have been linked to severe bleeding in other states and no synthetic cannabinoid products should be considered safe.
 
Anyone experiencing signs of unexplained bleeding should seek medical attention and call 911 if immediate assistance is needed. Signs and symptoms of a bleeding condition can include unexplained bleeding gums, coughing up or vomiting of blood, blood in urine, severe bloody nose and unexplained bruising.
 
To report symptoms of unexplained bleeding or get answers to questions about synthetic cannabinoids, call the Carolinas Poison Center at 1-800-222-1222. 
 
Copyright 2011 - All Rights Reserved
3012 Highwoods Blvd., Suite 200
Raleigh, NC 27604
Telephone: (919) 790-9392